MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 5-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8698G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a dental graft procedure on (b)(6) 2021 and suture was used.During the procedure, the operating staff had to open 4 packages as the suture line would break off rendering the driver too short.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: could you please confirm if the 4 sutures broke? i have enclosed attached photographs of the broken sutures.When was the each suture broke (in the package, during removal from package, during handling or during use on the patient)? please specify the first photo was taken (b)(6) , 2021.It broke upon removal of the package.The second and third photos in this email are the other three broken sutures that occurred on (b)(6), 2021.They were broken while the doctor was using them.You can see from the last photo that all three broken sutures came from the same box/lot.Was there any adverse consequence associated with the patient? no to both individual instances.Have any of these events where the suture snapped prematurely been previously reported to ethicon? if yes, provide the respective reference number(s).No i have not previously reported tis problem before, however, it does some to happen quite frequently with the 6-0 prolenes.If not, please create a product complaint for each event and provide the respective reference number(s).N/a.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: 2210968-2022-00986, 2210968-2022-00987, and 2210968-2022-00988.

Brand Name
PRLNE BLU 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13510179
Report Number2210968-2022-00989
Device Sequence Number14549297
Product Code GAW
UDI-Device Identifier10705031019232
UDI-Public10705031019232
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number8698G
Device Catalogue Number8698G
Device Lot NumberLHR930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/26/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date04/07/2022
Date Device Manufactured07/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown